MAUDE Adverse Event Report: ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS XCELA POWER INJECTABLE PICC W/ PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number 45718
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a xcela pasv 5f sl 55cm ir-145 kit.A day after the procedure, it was noted that the guidewire had dislodged into the patient's mid-humerus.This was only noticed once the patient return to a different hospital for a check and had an ultrasound performed.The piece of guidewire was removed through the same entry point; therefore, surgery was not required.The patient did not experience any adverse effects or harm as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a guidewire, broken into two pieces.The guidewire accessory is supplied to angiodynamics by the supplier lake region medical.Scar004397 and the returned guidewire sample were sent to lake region for sample evaluation/root cause analysis and dhr review of supplier lot.As per scar004397 response from lake region medical, it is not possible to assign a definitive root cause for the event as reported.Based on the evidence presented by the sample and the information provided by the supporting documentation, "device forced against resistance", "excessive force used", "device used at sub optimal indications", "excessive force", "inexperienced user", "unanticipated user error" and/or "improper handling" appear to have impacted on the event as reported.Lake region medical performed a dhr review for the lot number supplied.No discrepancies were noted.The customer's reported complaint description of guidewire tip was detached was confirmed via visual evaluation of the returned guidewire sample.Although the reported complaint descripitojn is confirmed, a definitive root cause for the event cannot be determined.However, a potential root cause is end user pulling guidewire back against/through the needle.This is cautioned against in the dfu as the guidewire can sustain damage from the sharp edge of the needle bevel that can result in tip detachment.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the dfu that is supplied in xcela picc kits contains the following precaution: warning: contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your navilyst medical representative.Inspect prior to use to verify that no damage has occurred during shipping.Venous access: access vein using the appropriate method below.Using guidewire a.Insert introducer needle, bevel up, into selected vein, and confirm vessel entry.Insert soft or guiding tip of the guidewire through the needle and into the vein to the desired position based on clinical practice guidelines and standards or institutional policy and procedure.(hoop) or bathe the guidewire with sterile normal saline for injection toensure activation of the hydrophilic coating prior to the procedure.This may need to be repeated during the procedure by gently flushing the catheter with sterile normal saline solution for injection through the supplied flush assembly with the guidewire in place.If ir-145cm or mst-70 cm kit is used, use fluoroscopic visualization to advance tip of guidewire to desired catheter termination location.Recommended tip location is at junction of superior vena cava and right atrium.Precaution: if guidewire must be withdrawn, remove the needle and guidewire as a single unit.Gently withdraw needle from guidewire while holding guidewire in place.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
XCELA POWER INJECTABLE PICC W/ PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key12391825
Report Number1317056-2021-00161
Device Sequence Number20105663
Product Code LJS
UDI-Device IdentifierH965457180
UDI-PublicH965457180
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K070002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number45718
Device Catalogue Number45718
Device Lot Number5668367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer11/09/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale